'STEROIDS'-has anyone on this site ever been prescribed ' BETNESOL500mic'(Betamethasone)???

I had been diagnosed with 'Fibro' in 2008 and had been prescribed Gabapentin-I was being sick constantly, and had really bad ulcers on my tongue,also very dry mouth/eyes (was also in dreadful pain-all over my body, even my ear lobes were sensitive!!!-went to my G.P saying I thought I might have Sjorgrens syn-he took blood tests and called me back, saying my bloods were high and that he was going to refer me to another Rhuemotolgist. He prescribed Betnesol 500micro, and the result was AMAZING-after taking the first dose I awoke 'normal' no pain! and gradually my ulcers disappeared,also had lots of energy! I had my first appt with Rhuemy early Feb-he took me off the Betnesol (saying we do not use this one) and put me on Prednisolone 5 mg daily- and took more bloods and an appt 2 wks later (at this point he said he suspected SLE) when I returned he said he was sure it is SLE and started me on Methotrexate 10mg weekly and still on Pred 5mg daily......BUT I now have absolutely NO energy and am constantly exhausted, I could sleep all day-and I am sure it is the steroid change?? (I dread to think what I would be like if I was on no steroid at all!!) I noticed this as soon as I changed from the Betnesol to Pred- On the Betnesol leaflet it did say that it was used for RA and SLE so my question is, is anyone else on or been on Betnesol??? And is there a reason that they do not use it?? I know for me it was like a magic Exilir!! I have been on the Pred for about a month now, and although the pain has eased,(I had very little pain on the Betnesol-just ibruprofen IF needed) I would say that the fatigue is now much worse than it was before December-I really could sleep all day! Also my employees have been very understanding, but I do not feel as if I can continue to work if this is how I am going to feel (my job is a very physical one)! HELP!! please, I would appreciate any advice on this.P.S I no longer take Gabapentin

MEDS:_Daily:-

Prednisolone 5mg

Ametriplene 25mg

Duloxotene(Yentreve) 20mg

Lisinopril (for B/P) 5mg

Weekly Methotrexate 10mg (going up to 12 in 4 weeks time)

Folic Acid 10mg two days after the Methotrexate

4 Replies

oldestnewest
  • so i been on all of the above ok so gabapentin sucks i felt like a walking zombie and the freaking prednisolone has worked i been on it for two years but i just notice that i am starting to get hair on my face really!!!!!!!!!!!!! and my period ad been of key i get one month but not the other. plus i get lot of heached so ruma and i came to a plan she got me of gabapentin and i have not taken perdnisolone in about two months i get do it anymore but we r doing lisinopril and ibprofen plus folic and vitaminD puls orenica it really helps my eye sight has chanced with hydroxycoroquine200mg and i have been getting really bad headches i guess i could say is try to get of the predinsolone asap i wish u the best of luck it took doctors three years before i finally got my answer and try walking it helps i ty to do it all the time when iam not feeling sick from my tummy or just sick from all the meds my jod dose not help i have to stand for eight hours i work retail. i fell ur pain but talking makes it better

  • Hi bam1993

    I'm sorry to hear that you are feeling so poorly at the moment. It sounds like it's early days with your methatrexate, if your dose is still going up. It can take up to 3 months to start working, so try to be patient. You could ask for a prednisolone increase in the mean time, as 5mg is a low dose. But I'm sure you know all the possible side effects with this too.

    I've never come across the betnesol you mention. What a shame you couldn't continue on this until your methatrexate starts to so the trick. Do you have a rheumatology nurse help line at the hospital you go to? The nurses at mine are very nice & will speak to the rheumy on my behalf. So give yours a ring if you can.

    Best wishes. X

  • Here's a link to patient.co.uk website about this steroid. Have a look at the contraindications and maybe you find the reason for your doctor taking you off it. If none applies, then you ought to ask him why he took you off it. Other than it being a steroid, that is, I see that he is trying to put you on steroid sparing immunosuppressant. Still, worth asking. patient.co.uk/medicine/Beta...

  • To all that replied to my question- Many thanks- I have rang the hospital and told them I am struggling with the exhaustion-am waiting for them to get back to me, have mentioned that I was much better on the other steroid, but as this is all new to me and I don't know the Rhuemy very well yet I don't want to upset him by making him think that I know better than he does-but saying that I know that I am defineatly feeling more tired than before.

You may also like...